MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7BKIT-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7), benchmark bmx96 access system (benchmark max), and velocity delivery microcatheter (velocity).During the procedure, the physician advanced the velocity and jet7 to the face of the clot, the velocity was then removed and the physician-initiated aspiration using the jet7.After approximately two minutes, the clot was observed to be coming through the jet7.The physician then performed a contrast run resulting in thrombolysis in cerebral infarction (tici) 3.Subsequently, while retracting the jet7, the physician noticed the jet7 became stuck and could not be retracted.The physician continued to pull the jet7 and consequently, the distal end of the jet7 broke off in the m1.It was also reported that prior to removing the jet7, the physician noticed that the jet7 was slightly herniating into the external artery and the jet7 became broken at the junction of the internal and external artery.After approximately an hour and multiple attempts using a snare device, the physician was able to successfully remove the broken distal end of the jet7.The physician ended the procedure at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned jet7 confirmed that the catheter was stretched and fractured.This damage typically occurs due to forceful retraction against resistance.The complaint reported the catheter was herniating into the eca prior to retraction.This likely contributed to resistance upon retraction causing the catheter to stretch and fracture.Additional damage may have occurred during the snaring process of the fractured catheter segment.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12089794
Report Number3005168196-2021-01440
Device Sequence Number4013903
Product Code NRY
UDI-Device Identifier00815948023246
UDI-Public00815948023246
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2024
Device Model Number5MAXJET7BKIT-A
Device Catalogue Number5MAXJET7BKIT
Device Lot NumberF103182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/31/2021
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Date Report Sent to FDA01/01/2005